Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Chicago, IL

July 10, 2000Winnebago County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 10, 2000, 3:33 AM CDT for Winnebago County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2000, 3:33 AM CDT (08:33 UTC)
Expired
Jul 10, 2000, 4:30 AM CDT
In force
57 min
Issued by
NWS Chicago, IL
Area
Whole counties

County Winnebago County, IL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 2:30 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2939 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1086 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 100836
SVRCHI
ILC201-100930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
333 AM CDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 430 AM CDT

* AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF PECATONICA...OR ABOUT 7 MILES
  NORTH OF FREEPORT...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  PECATONICA AROUND 400 AM CDT
  WINNEBAGO AROUND 415 AM CDT
  10 MILES SOUTH OF ROCKTON AROUND 425 AM CDT
  MACHESNEY PARK AROUND 430 AM CDT
  LOVES PARK AROUND 435 AM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
 DAMAGING WINDS UP TO 80 MILES AN HOUR.
 VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING.
 VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.

THIS IS5 A DANGEROUS STORM!

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 AM CDT, 58 minutes earlier.

Area forecast discussion, Jul 10, 2:35 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
235 AM CDT MON JUL 10 2000

PRESENT SCENARIO INVOLVES FLOODING AND POSSIBLE SEVERE WX THIS
MORNING ACROSS NRN IL/NW IN. SEVERAL FLOOD WARNINGS OUT AND MORE
LIKELY TO FOLLOW AS DERECHO LOOKING BOW IN NERN IA IMPENDING ACROSS
NRN IL BFR DAWN. THIS ADDING MORE FLOODING AND RISK OF HIGH WINDS.
WOULD THINK LINE OF STORMS IN ECNTL IL FROM OLD OUTFLOW FROM
YESTERDAY MORNING. DEWPOINT DISCONTINUITY AT SFC CAN SUPPORT THIS
BOUNDARY. HOWEVER NEW DEVELOPMENT FROM THIS LINE BACK TO DBQ FAVORS
ETA MODEL 700 MB HIGH DEWPOINT AXIS.

FOLLOWING ETA THIS MORNING WOULD PINPOINT BOW ECHO IN ERN IA
ASSOCIATED WITH SHORT WAVE AT SAME LOCATION TO DRIVE EASTSOUTHEAST
ACROSS NRN IL TO NWRN INDIANA BY DAYBREAK. SECONDARY WAVE NOW IN ERN
NEBRASKA TO FOLLOW ON ITS HEALS DURING THE DAY...SO HEAVY RAIN AND
HIGH WINDS NOT LIMITED TO THE MORNING HOURS AND WILL CONTINUE RISK
OF TSTMS INTO THE EVENING HOURS. EVEN CONTINUE THROUGH TNGT FOR SRN
CWA.

ETA SHOWS FRONT...NOW MEANDERING ACROSS SRN OR CNTL WISCONSIN...TO
DROP THRU NRN IL/NWRN IN SOMETIME LATE THIS AFTN INTO ERY EVENING.
SFC HIGH BUILDING DOWN OUT OF CANADA TONIGHT HELPING TO STABILIZE
...COOL...AND DRY THE AREA LATE TONIGHT AND TUESDAY. SFC HIGH SHIFTS
OFF TO THE EAST TUES NIGHT. WAVE DRIVING SEWD DOWN UPPER FLOW
REFLECTED BY SFC LO ALONG OLD FRONTAL BOUNDARY IN CENTRAL IL.
OVERRUNNING MSTR RETURNING THREAT OF RAIN TO NRN IL/NWRN IN ON WED
WITH HIGH PRESSURE BUILDING INTO NRN IL ONCE AGAIN WED NIGHT AND
THURSDAY. FAN AND FWC TEMPS NRLY IDENTICAL. WILL CONTINUE TO
FOLLOW.

.CHI...FFW OGLE...LEE...DE KALB...LA SALLE...LIVINGSTON...
FORD...IROQUOIS COUNTIES IN ILLINOIS AND NEWTON...JASPER...
AND BENTON COUNTIES IN INDIANA TIL 600 AM. WW#563 TIL 8AM FOR NRN IL.

BRUMER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:58 PM CDTFlash Flood WarningLOTFord, Iroquois, LaSalle, Livingston6 hr
Jul 10, 1:50 AM CDTFlash Flood WarningLOTDeKalb, Lee, Ogle4 hr
Jul 10, 3:12 AM CDTFlash Flood WarningLOTKankakee4 hr
Jul 10, 4:55 AM CDTFlash Flood WarningLOTGrundy, Kendall, Will3 hr
Jul 10, 6:14 AM CDTFlash Flood WarningLOTFord, Iroquois, Kankakee, LaSalle, Livingston3 hr
Jul 10, 7:00 AM CDTFlash Flood WarningLOTDeKalb, Grundy, Kendall, Lee, Will60 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.